# SDR PCSA05041401

- Difficulty date: April 14, 2005
- Submitted: April 15, 2005
- Operation: Air carrier
- Aircraft: N598AJ
- Make and model: Boeing 727212
- Aircraft serial: 21947
- Engine: Pwa JT8D17
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Housing
- Condition: Stripped
- Location: Gearbox
- Part time: 40,767 hours, 34,344 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

FLT 8414 ON APPROACH TO MIA CREW REPORTED NR 1 ENGINE LOST OIL, ENG. NR 1 WAS SHUTDOWN AS A PRECAUTION. A/C LANDED AT INTENDED DESTINATION WITHOUT FURTHER INCIDENT. MX INSPECTION OF THE NR 1 ENGINE FOUND OIL FILTER & GEARBOX CHIP DETECTORS HAD NO METAL, INSPECTION OF MAGNETIC CHIP DETECTORS IAW MM79-20-12. FOUND OIL PRESSURE TUBE AT MAIN OIL FILTER HOUSING LEAKING, REPLACED TORN O-RING, REPLACED MAIN OIL FILTER & O-RINGS & ACCOMPLISHED HELICOIL INSERT REPAIR ON GEARBOX PER PWC MM 72-61-01, RAN NR 1 ENGINE TO TAKE-OFF POWER 2.19 EPR, LEAK CHECK GOOD IAW MM 79-20-11, OIL PRESSURE 50 PSI ALL PARAMETERS NORMAL IAW AMERIJET FORM B-41, NR 1 ENG. OIL SAMPLE WAS TAKEN FOR SOAP TEST. AIRCRAFT RETURNED TO SERVICE.
